Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 73, NWS Nashville, TN

June 27, 2025Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 27, 2025, 11:21 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2025, 11:21 AM CDT (16:21 UTC)
Expired
Jun 27, 2025, 2:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2306 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WGUS54 KOHX 271621
FFWOHX
TNC099-181-271930-
/O.NEW.KOHX.FF.W.0073.250627T1621Z-250627T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1121 AM CDT Fri Jun 27 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northwestern Lawrence County in middle Tennessee...
  East Central Wayne County in middle Tennessee...

* Until 230 PM CDT.

* At 1121 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 4 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Waynesboro, Collinwood and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3512 8773 3520 8786 3536 8771 3540 8758
      3540 8752 3541 8751 3541 8748 3542 8748
      3542 8745 3543 8745 3539 8738 3526 8750
      3527 8759

FLASH FLOOD...RADAR INDICATED

$$

Cravens

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:25 AM CDT, 4 hours 56 minutes earlier. Its key messages:

  • Updated at 625 AM CDT Fri Jun 27 2025
  • We have one more day of the week-long Heat Advisory tomorrow as temperatures are about to start backing off. Hot and humid weather will continue, but the period of dangerous heat is about to end.
  • Rain chances will gradually increase as we head into the weekend and early next week.
  • There is a marginal risk of severe storms tomorrow across Middle Tennessee east of I-65. Damaging winds are the main threat with any storms that develop.
Area forecast discussion, Jun 27, 6:25 AM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
625 AM CDT Fri Jun 27 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 625 AM CDT Fri Jun 27 2025

- We have one more day of the week-long Heat Advisory tomorrow as
  temperatures are about to start backing off. Hot and humid
  weather will continue, but the period of dangerous heat is about
  to end.

- Rain chances will gradually increase as we head into the weekend
  and early next week.

- There is a marginal risk of severe storms tomorrow across
  Middle Tennessee east of I-65. Damaging winds are the main
  threat with any storms that develop.

&&

.SHORT TERM...
(Tonight through Saturday Night)
Issued at 927 PM CDT Thu Jun 26 2025

As expected, high pressure at the surface and aloft has weakened
considerably across Middle Tennessee, but only isolated storms
managed to form during the late afternoon and early evening today.
The 00Z sounding from OHX does show considerable instability,
with a surface-based CAPE of 4,106 J/kg and a Lifted Index of -9.
Lapse rate in the 700-500 mb layer isn't all that impressive
(5.7C/km) and there is no wind shear to speak of. In fact, the
wind profile throughout the column is remarkably weak, hence the
slow movement of the convection that has developed. Precipitable
Water is 1.66", which is right at the 75th percentile for this
date climatologically. This isn't surprising given the high
rainfall rates we have seen with some of the storms. It appears
that a weak surface boundary may interact with the unstable
environment to produce additional storms tomorrow afternoon and
evening, hence the marginal risk covering most of Middle Tennessee
east of I-65. After tomorrow, there are no risk areas that
include Middle Tennessee out through day 8, despite the medium to
high PoPs that are in place beginning this weekend.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 927 PM CDT Thu Jun 26 2025

After tomorrow, temperatures will back off just enough so that the
Heat Advisory that has been in place all week will no longer be
needed. Hot, humid weather will continue for the foreseeable
future, but dangerous levels of heat won't stick around. We expect
medium to high rain and storms chances through next Tuesday or
thereabouts, with a surface boundary potentially coming through
around that time that would bring lower rain chances for the
remainder of next week. This remains to be seen, as we are now in
that time of year when clean frontal passages in Middle Tennessee
are hard to come by. Regardless, both the 6-10 day and 8-14 day
outlooks favor above normal temperatures and above normal rainfall
across all of Middle Tennessee.

&&

.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Fri Jun 27 2025

Once again, VFR conditions will prevail throughout the TAF period.
Winds will become more out of the SW today, with some SCT clouds
moving in and the possibility of TSRA in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      94  74  92  75 /  40  10  90  10
Clarksville    92  73  91  73 /  20  10  80  10
Crossville     88  67  86  67 /  50  30  50  20
Columbia       92  71  91  71 /  40  10 100  10
Cookeville     89  69  87  70 /  50  20  60  10
Jamestown      89  67  87  67 /  50  30  60  10
Lawrenceburg   91  70  90  70 /  50  10  80  20
Murfreesboro   93  71  92  72 /  50  20  80  10
Waverly        91  71  89  71 /  30  10  80  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Holley

In the hours before

Special weather statement, Jun 27, 10:43 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
1043 AM CDT Fri Jun 27 2025

TNZ093-271630-
Wayne TN-
1043 AM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WAYNE COUNTY
THROUGH 1130 AM CDT...

At 1042 AM CDT, Doppler radar was tracking strong thunderstorms over
Collinwood and just southeast of Waynesboro. Movement was east at 15
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waynesboro and Collinwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3508 8784 3526 8787 3539 8760 3511 8760
TIME...MOT...LOC 1542Z 263DEG 12KT 3519 8777

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 27, 10:45 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
1045 AM CDT Fri Jun 27 2025

TNZ058-060-271615-
Lewis TN-Maury TN-
1045 AM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEWIS AND
SOUTHWESTERN MAURY COUNTIES THROUGH 1115 AM CDT...

At 1045 AM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 15 miles north of Lawrenceburg. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3544 8729 3545 8730 3545 8732 3546 8733
      3551 8735 3557 8719 3546 8714 3544 8727
TIME...MOT...LOC 1545Z 261DEG 4KT 3547 8727

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 27, 11:02 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
1102 AM CDT Fri Jun 27 2025

TNZ058-060-093>095-271630-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-
1102 AM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT LEWIS...WAYNE...LAWRENCE...
SOUTHWESTERN MAURY AND GILES COUNTIES THROUGH 1130 AM CDT...

At 1100 AM CDT, Doppler radar was tracking strong thunderstorms
across Wayne, Lawrence, Lewis, Giles, and southern Maury Counties.
The strongest storms stretched from Collinwood to Pulaski. Movement
was east at only 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Lawrenceburg, Pulaski, Hohenwald, Waynesboro, Mount
Pleasant, Loretto, Collinwood, and Summertown.

This includes Interstate 65 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3501 8793 3537 8793 3549 8773 3548 8772
      3552 8769 3559 8758 3560 8704 3499 8686
TIME...MOT...LOC 1600Z 254DEG 5KT 3522 8775 3518 8704

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:43 AM CDTSpecial Weather StatementOHXWayne47 min
Jun 27, 10:45 AM CDTSpecial Weather StatementOHXMaury30 min
Jun 27, 11:00 AM CDTAreal Flood AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Maury, Wayne3 hr
Jun 27, 11:02 AM CDTSpecial Weather StatementOHXGiles, Lawrence, Lewis, Wayne28 min
Jun 27, 11:39 AM CDTSpecial Weather StatementOHXLawrence, Lewis, Maury, Wayne66 min
Jun 27, 12:27 PM CDTSpecial Weather StatementOHXWilliamson48 min
Jun 27, 12:48 PM CDTSevere Thunderstorm WarningOHXWilliamson27 min
Jun 27, 1:09 PM CDTSpecial Weather StatementOHXWilliamson36 min
Jun 27, 1:21 PM CDTSpecial Weather StatementOHXDickson, Humphreys54 min
Jun 27, 1:38 PM CDTSpecial Weather StatementOHXDavidson, Rutherford37 min
Jun 27, 1:56 PM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys49 min
Jun 27, 2:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Wilson46 min
Jun 27, 2:31 PM CDTSpecial Weather StatementOHXHouston, Montgomery44 min
Jun 27, 2:40 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Smith, Wilson50 min
Jun 27, 2:57 PM CDTSpecial Weather StatementOHXCannon, Coffee, Grundy, Warren33 min
Jun 27, 3:18 PM CDTSpecial Weather StatementOHXClay, DeKalb, Jackson, Macon, Smith, Sumner and 1 more27 min
Jun 27, 3:52 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Sumner38 min
Jun 27, 4:32 PM CDTSpecial Weather StatementOHXClay, Overton28 min
Jun 27, 5:34 PM CDTSpecial Weather StatementOHXCumberland26 min
Jun 27, 5:55 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.